HOMEPRODUCTSSERVICESCOMPANYCONTACTFAQResearchDictionaryPharmaMobileSign Up FREE or Login

Estrogen-withdrawal migraine. I. Duration of exposure required and attempted prophylaxis by premenstrual estrogen administration.

Abstract
The minimum exposure to estrogen required to cause estrogen-withdrawal migraine has been studied by giving long-acting estradiol valerate to four women and short-acting estradiol benzoate to two women. It was found that several days of exposure to high estrogen levels were needed to cause migraine on estrogen withdrawal. Oral administration of estrogen supplements in the form of estradiol valerate or as conjugated equine estrogens during the premenstrual phase in four women did not significantly affect plasma levels of estradiol, nor was it effective in preventing menstrual migraine.
AuthorsB W Somerville
JournalNeurology (Neurology) Vol. 25 Issue 3 Pg. 239-44 (Mar 1975) ISSN: 0028-3878 [Print] UNITED STATES
PMID1167630 (Publication Type: Journal Article)
Chemical References
  • Estradiol
Topics
  • Estradiol (blood, pharmacology, therapeutic use)
  • Female
  • Humans
  • Menstruation Disturbances (etiology)
  • Migraine Disorders (blood, etiology)
  • Substance Withdrawal Syndrome (therapy)
  • Time Factors

Join CureHunter, for free Research Interface BASIC access!

Take advantage of free CureHunter research engine access to explore the best drug and treatment options for any disease. Find out why thousands of doctors, pharma researchers and patient activists around the world use CureHunter every day.
Realize the full power of the drug-disease research network!


Choose Username:
Email:
Password:
Verify Password: